# SDR ASMF200710002

- Difficulty date: October 10, 2007
- Submitted: October 12, 2007
- Operation: Air carrier
- Aircraft: N160PL
- Make and model: Doug MD-88
- Aircraft serial: 49763
- Aircraft time: 51,785 hours, 35,462 cycles
- Engine: Pwa JT8D219
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 5920602
- Part serial: CP1795A
- Condition: Leaking
- Location: Nlg
- Part time: 31,466 hours, 23,451 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

AIRCRAFT AIR TURNED BACK DUE NOSE LANDING GEAR DID NOT RETRACT AND THE CORRESPONDING RED LIGHT TURNED ON. DURING MAINTENANCE CHECK, THE NOSE LANDING GEAR STRUT WAS DETECTED COMPRESSED, SO IT WAS SERVICED IAW MM 32-21-02 AND THE NOSE LANDING GEAR PROXIMITY SENSOR WAS CHECKED IAW MM 32-60-05, ALL CORRECT. AS A PRECAUTIONARY ACTION, A TEST FLIGHT WAS PERFORMED TO CHECK  THE MECHANISM OPERATING 3 LANDING GEAR CYCLES, ALL CORRECT. AFTER THAT, THE NOSE LANDING GEAR STRUT WAS FOUND IN SERVICEABLE CONDITION IAW MM 32-21-02, PAGE 307. THE OVERWEIGHT LANDING INSPECTION WAS NOT NECESSARY DUE TO THE AIRCRAFT LANDED WITH 132,000 POUNDS AND THE MAXIMUM LANDING WEIGHT IS 139,500 POUNDS. DURING OVERNIGHT CHECK, THE NOSE LANDING GEAR STRUT WAS REMOVED AND INSPECTED IN THE SHOP, DETECTING NICKS OUT OF LIMITS;  THE STRUT WAS REPLACED AND TESTED IAW MM 32-21-02 AND 32-30-00, ALL CORRECT.
